Alert archive / Tennessee / Special Weather Statements in 2015
Special Weather Statement, NWS Morristown, TN
NWS Morristown, TN issued this special weather statement at Jun 18, 2015, 2:21 PM EDT for Anderson County, Tennessee. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 18, 2015, 2:21 PM EDT (18:21 UTC)
- Expired
- Jun 18, 2015, 3:00 PM EDT
- In force
- 39 min
- Issued by
- NWS Morristown, TN
County Anderson County, TN
The radar
The Knoxville radar (KMRX), 92 km from the middle of the area, began a volume at 18:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.4 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 613 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 1214 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
903
WWUS84 KMRX 181821
SPSMRX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
221 PM EDT THU JUN 18 2015
TNZ035-036-067-181900-
ROANE TN-ANDERSON TN-MORGAN TN-
221 PM EDT THU JUN 18 2015
SIGNIFICANT WEATHER ADVISORY FOR ROANE...ANDERSON...AND MORGAN
COUNTIES UNTIL 300 PM EDT...
AT 218 PM EDT...DOPPLER RADAR WAS TRACKING A DEVELOPING STRONG
THUNDERSTORM NEAR ROCKWOOD...MOVING NORTHEAST AT 25 MPH.
HAIL UP TO DIME SIZE AND WINDS IN EXCESS OF 40 MPH ALONG WITH
LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHERN ROANE...
WESTERN ANDERSON AND SOUTHEASTERN MORGAN COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3585 8467 3590 8470 3591 8468 3598 8471
3602 8474 3621 8433 3622 8430 3618 8424
3618 8423 3621 8423 3600 8412 3599 8416
3599 8419 3598 8420
TIME...MOT...LOC 1818Z 246DEG 24KT 3597 8463
$$
TDWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this special weather statement went out at Jun 18, 1:51 PM EDT, 30 minutes earlier.
Area forecast discussion, Jun 18, 1:51 PM EDT, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 151 PM EDT THU JUN 18 2015 .AVIATION...THE UPPER RIDGE WILL SHIFT SOUTH AND EAST TONIGHT AND FRIDAY...ALLOWING AN INCREASE IN LOW LEVEL MOISTURE. THIS ALONG WITH STRONG DIURNAL HEATING WILL CAUSE THUNDERSTORMS TO CONTINUE INTO THE EVENING. THEREFORE...EXPECT BETTER COVERAGE OF CONVECTION THIS AFTERNOON AND EVENING AND WILL KEEP VCTS/SH IN TAFS FROM 19-21Z THROUGH AT LEAST 06Z. SOME POSSIBLE MVFR FOG EARLY FRIDAY ESPECIALLY AT TRI. FOR OTHER SITES FORECASTING JUST 6 MILES BUT DEPENDING ON STORM COVERAGE LOWER VISIBILITIES MAY OCCUR LATE TONIGHT. && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && TD
Hazardous weather outlook, Jun 18, 3:58 AM EDT, 10 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 358 AM EDT THU JUN 18 2015 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-190800- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 358 AM EDT THU JUN 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT... SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON. A FEW STORMS MAY BECOME STRONG TO SEVERE WITH THE MAIN THREAT BEING STRONG WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... COVERAGE OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO INCREASE A BIT FRIDAY THROUGH SATURDAY NIGHT. A FEW STORMS MAY BECOME STRONG TO SEVERE WITH THE PRIMARY THREATS BEING STRONG WINDS AND LARGE HAIL. TORRENTIAL DOWNPOURS MAY ALSO LEAD TO LOCALIZED FLOODING...ESPECIALLY IN THE USUAL FLOOD PRONE AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AT SOME POINT DURING THE PERIOD THURSDAY THROUGH SATURDAY NIGHT.
In the hours before
Special weather statement, Jun 18, 2:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
221 PM EDT THU JUN 18 2015
TNZ035-036-067-181900-
ROANE TN-ANDERSON TN-MORGAN TN-
221 PM EDT THU JUN 18 2015
SIGNIFICANT WEATHER ADVISORY FOR ROANE...ANDERSON...AND MORGAN
COUNTIES UNTIL 300 PM EDT...
AT 218 PM EDT...DOPPLER RADAR WAS TRACKING A DEVELOPING STRONG
THUNDERSTORM NEAR ROCKWOOD...MOVING NORTHEAST AT 25 MPH.
HAIL UP TO DIME SIZE AND WINDS IN EXCESS OF 40 MPH ALONG WITH
LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHERN ROANE...
WESTERN ANDERSON AND SOUTHEASTERN MORGAN COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3585 8467 3590 8470 3591 8468 3598 8471
3602 8474 3621 8433 3622 8430 3618 8424
3618 8423 3621 8423 3600 8412 3599 8416
3599 8419 3598 8420
TIME...MOT...LOC 1818Z 246DEG 24KT 3597 8463
TDThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 12:51 AM EDT | Special Weather Statement | MRX | Marion | 39 min |
| Jun 18, 12:59 AM EDT | Severe Thunderstorm Warning | MRX | Marion, Sequatchie | 38 min |
| Jun 18, 2:57 PM EDT | Special Weather Statement | MRX | Scott | 48 min |
| Jun 18, 3:27 PM EDT | Special Weather Statement | MRX | Morgan | 18 min |
| Jun 18, 3:39 PM EDT | Special Weather Statement | MRX | Bradley, Polk | 36 min |
| Jun 18, 4:11 PM EDT | Special Weather Statement | MRX | Cocke | 49 min |
| Jun 18, 5:44 PM EDT | Special Weather Statement | MRX | Bradley | 31 min |
| Jun 18, 6:24 PM EDT | Special Weather Statement | MRX | Meigs, Roane | 36 min |
| Jun 18, 6:57 PM EDT | Special Weather Statement | MRX | Loudon | 48 min |
| Jun 18, 6:59 PM EDT | Special Weather Statement | MRX | Roane | 46 min |
| Jun 18, 7:07 PM EDT | Severe Thunderstorm Warning | MRX | Blount, Knox, Loudon, Roane | 23 min |
| Jun 18, 7:28 PM EDT | Special Weather Statement | MRX | Knox | 47 min |
| Jun 18, 7:35 PM EDT | Special Weather Statement | MRX | Sevier | 25 min |
| Jun 18, 7:37 PM EDT | Special Weather Statement | MRX | Cocke | 23 min |
| Jun 18, 7:42 PM EDT | Severe Thunderstorm Warning | MRX | Cocke, Jefferson, Sevier | 48 min |
| Jun 18, 7:57 PM EDT | Special Weather Statement | MRX | Knox | 48 min |
| Jun 18, 2:27 PM EDT | Special Weather Statement | MRX | Russell | 48 min |
| Jun 18, 4:31 PM EDT | Special Weather Statement | MRX | Cherokee | 29 min |
Nearby
Special Weather Statements in Tennessee, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.